What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 9, 5:02 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 9, 5:02 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
602 PM CDT Fri Jun 9 2023
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 303 PM CDT Fri Jun 9 2023
Latest HRRR hi-res CAM continues to show at least scattered
convection developing across portions of the Trans PEcos and
Permian Basin later this afternoon and making an eastward movement
into West Central Texas this evening before it dissipates. The
NAMNEST from this morning showed a similar trend, although a
little farther north. In any case, will continue to carry small
POPs across the area mainly east of a Sonora to San Angelo to
Abilene line this evening. There will be an eastward limit to the
storms, with the loss of daytime heating eventually taking its
toll on them, but storms have consistently survived farther
eastward than the models have indicated over the last few weeks
and will assume some of that again.
A larger complex of storms is expected to the north across
Kansas, with the convection spreading southeast into Oklahoma as a
shortwave moves across the area. These storms will likely leave
an outflow boundary somewhere across north or central Texas, with
the shortwave helping spawn a weak dryline moving across West
Central Texas as well. Scattered storms are expected to
develop,and given the instability there is a threat of severe
storms once again across the area. Models are leaning more towards
a Heartland and areas east of there into central Texas event.
Otherwise, summer heat starting to return. Temperatures up in the
mid and upper 90s today, despite the vegetation greenness and
some evapotranspiration working to keep temperatures down. Will
flirt with or reach the 100 degree mark in many areas on Saturday.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 236 PM CDT Fri Jun 9 2023
High pressure builds across the area as high temperatures will
rise into the triple digits. An isolated rain shower cannot be
ruled out completely, but the chances are extremely low. Anything
that does develop will likely be the result of afternoon heating
(diurnally driven) and will not produce any impacts. Speaking of
impacts, the main issue into next week is the high temperatures
around 103-106 degrees. This may cause issues for those working
outdoors.
&&
.AVIATION...
(00Z TAFS)
Issued at 602 PM CDT Fri Jun 9 2023
Currently, we have a a few thunderstorms to our west trying to
develop, as well as a few near the KJCT terminal. Will start KJCT
with a VCTS, and amend if necessary if storms become predominant
in that area. Otherwise, confidence is low in coverage of any
storms across the area tonight, so will continue with the VCTS as
opposed to any prevailing wording of TSRA. Storms should end
between 03Z and 06Z tonight, with just VFR high clouds across the
area afterward. For Saturday, expect mainly VFR conditions, and an
increase in southwesterly winds to 10 to 15 knots by mid morning,
with wind gusts to around 20 knots at most sites through tomorrow
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 69 97 70 98 / 20 10 0 0
San Angelo 68 99 71 103 / 30 10 0 0
Junction 70 98 70 102 / 20 10 10 0
Brownwood 70 99 68 102 / 10 30 10 0
Sweetwater 68 98 69 98 / 30 10 0 0
Ozona 68 96 70 101 / 30 10 0 0
Brady 70 96 70 100 / 10 20 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jun 9, 1:28 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
228 PM CDT Fri Jun 9 2023
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
228 PM CDT Fri Jun 9 2023
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected to develop across the Permian
Basin and Trans Pecos this afternoon and move into West Central
Texas this evening. Although widespread severe weather is not
expected, a few of them may become strong and produce hail and
gusty winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Storms are expected to redevelop across the eastern portions of
West Central Texas on Saturday. Some of these may reach severe
levels, mainly east of a Brownwood to Junction line. Large hail
and damaging winds will be the main concerns.
A hotter pattern will settle across West Central Texas this
weekend into next week, with temperatures climbing to near or
above the 100 degree mark. Use caution when planning outdoor
activities.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across the Edwards Plateau and
western Concho Valley this evening, and across portions of the
Heartland on Saturday.
In the hours before
Special weather statement, Jun 9, 5:52 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
652 PM CDT Fri Jun 9 2023
TXZ169-100045-
Kimble TX-
652 PM CDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southeastern Kimble
County through 745 PM CDT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm over
Segovia, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Segovia, The Intersection Of I-10 And Us 290 and I-10 Near The
Kimble-Kerr County Line.
This includes Interstate 10 between Mile Markers 458 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3043 9976 3049 9974 3052 9977 3056 9975
3056 9948 3050 9948 3050 9931 3046 9930
3029 9930 3029 9958
TIME...MOT...LOC 2352Z 300DEG 15KT 3043 9965
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Jun 9, 7:14 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
814 PM CDT Fri Jun 9 2023
TXZ064-100200-
Sterling TX-
814 PM CDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southern Sterling
County through 900 PM CDT...
At 814 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Sterling City, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3187 10082 3170 10084 3170 10086 3160 10086
3156 10087 3155 10108 3156 10127 3170 10127
TIME...MOT...LOC 0114Z 249DEG 10KT 3159 10109
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Jun 9, 7:16 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service San Angelo TX
816 PM CDT Fri Jun 9 2023
TXZ169-170-100200-
Mason TX-Kimble TX-
816 PM CDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southeastern Kimble
and southwestern Mason Counties through 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of The Intersection Of I-10 And Us 290, or 7 miles east
of Segovia, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Kimble
and southwestern Mason Counties.
This includes Interstate 10 between Mile Markers 467 and 475.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3041 9964 3062 9946 3050 9930 3041 9931
3029 9958
TIME...MOT...LOC 0116Z 229DEG 9KT 3039 9954
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 9, 7:19 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
819 PM CDT Fri Jun 9 2023
TXZ076-100215-
Crockett TX-
819 PM CDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of northeastern
Crockett County through 915 PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of The Intersection Of I-10 And Highway 290, or 18 miles
east of Iraan, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highways 190, 137, and 163 in northern Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 10165 3108 10164 3108 10096 3083 10096
TIME...MOT...LOC 0118Z 264DEG 29KT 3092 10159
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 9, 7:53 PM CST, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
853 PM CDT Fri Jun 9 2023
TXZ071-072-100245-
Irion TX-Tom Green TX-
853 PM CDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of Tom Green and
northern Irion Counties through 945 PM CDT...
At 851 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Angelo State Park, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Angelo, Mertzon, Wall, San Angelo State Park, Twin Buttes
Reservoir, Water Valley, Grape Creek, Goodfellow Air Force Base,
Mereta, Carlsbad, Veribest, Knickerbocker, Arden, Vancourt, Lake
Nasworthy, and Tankersley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3126 10117 3156 10097 3157 10087 3170 10086
3169 10024 3159 10023 3158 10011 3120 10012
TIME...MOT...LOC 0151Z 258DEG 23KT 3152 10056
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112239, 1112240, 1112247, 1112248, 1112251, 1112233, 1112234, 1112249, 1112245, 1112232.